MAUDE Adverse Event Report: COOK INC NCIRCLE DELTA WIRE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCIRCLE DELTA WIRE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G19110
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: technical/regulatory affairs manager.Pma/510k #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, prior to a transurethral lithotripsy (tul) using a ncircle delta wire tipless stone extractor, the physician conducted a functional check of the device, confirming that the basket could open and close.After deploying the basket and collecting ureteral stone no more than ten (10) times, the handle suddenly became immoveable.The physician stopped using the device because the basket could not be deployed anymore.After removing the device from the patient¿s body, a functional check was conducted, and it was confirmed that the handle was movable, but there was resistance.The basket became unable to be stored in the sheath.The complaint device was exchanged with another manufacture¿s device and the procedure was successfully completed.There were no adverse effects to the patient as a result of this occurrence.
 
Additional Manufacturer Narrative
Additional information: investigation ¿ evaluation.A visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, manufacturing instructions, the instructions for use, and quality control data.One device was returned for investigation.Inspection of the returned device noted the device was returned with the handle in the open position and the basket formation was open.There were no kinks found within the basket formation.The handle was disassembled for investigation.One of the wires was found pulled out and that prevented the basket formation from fully retracting into the basket sheath.A drag was noted when the handle slide moved to the open and closed positions and the handle slide opening appears to narrow.The proximal end of handle slide opening measures 4 mm and the distal end of the handle slide opening measures 3 mm.Functional testing of the device noted the handle actuates the basket formation to the open position, but it does not retract completely.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precaution: enclose the device in the sheath before removing from the tray/holder.Precaution: do not use excessive force to manipulate this device.Damage to the device may occur a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The returned device was found to have a basket that would not fully close.It was observed that 1 of the 4 basket wires was broken near the proximal end of the basket.The broken basket wire would not retract into the sheath and was preventing the basket from fully closing.It was also observed that there was resistance felt when actuating the handle.The opening of the slot in the handle was measured and it was found to be 3mm minimum and 4mm maximum in width.The specification for slot width is.145 -.165 inches or 3.683 - 4.191 mm.The width of the slot in the handle was narrower than the specification.The provided information stated the device functioned normally before use.It is possible that the handle suffered internal damage during use from an unknown cause.The cause for the broken basket wire also could not be determined.It is possible the wire was exposed to a laser during use, excessive force was applied to the device, or a procedural related issue such as stone shape/size caused the wire to break.Per the quality engineering risk assessment, no further action is warranted.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new event or patient information has been received since the last report was submitted on 22jul2019.

Brand Name
NCIRCLE DELTA WIRE TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8812955
Report Number1820334-2019-01751
Device Sequence Number19450677
Product Code FFL
UDI-Device Identifier00827002191105
UDI-Public(01)00827002191105(17)220315(10)9594584
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2022
Device Model NumberG19110
Device Catalogue NumberNTSED-024115-UDH
Device Lot Number9594584
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2019
Initial Date Received by Manufacturer 07/03/2019
Supplement Date Received by Manufacturer08/05/2019
Initial Report FDA Received Date07/22/2019
Supplement Report FDA Received Date08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1